Wildfire, Wayne
- When
- November 3, 2:00 PM CST to November 8, 5:00 AM CST
- Where
- Wayne forecast zone
- Property damage
- $8,000
- Reported by
- Park/Forest Service
- Coordinates
- 37.113, -90.461 (the zone’s center; the record gives no point)
A large brush fire consumed 276 acres of public land off of Highway D between Greenville and Shook. Conditions were ripe for such a fire due to the summer and fall drought.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A large brush fire consumed 276 acres of public land off of Highway D between Greenville and Shook. Conditions were ripe for such a fire due to the summer and fall drought. Green vegetation that normally slows the rate of fire spread in the summer was dormant due to killing frosts in October.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 3, 1:55 PM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY ISSUED BY NATIONAL WEATHER SERVICE LOUISVILLE KY 255 PM CDT WED NOV 3 2010 .DISCUSSION... .SHORT TERM (WEDNESDAY NIGHT THROUGH SATURDAY)... UPPER AIR PATTERN CURRENTLY UNDERGOING A MAJOR AMPLIFICATION AS STRONG RIDGING WILL DEVELOP BY FRIDAY OVER THE NORTHERN ROCKIES. IN RESPONSE JET STREAM ENERGY WILL DIVE SOUTH OVER THE UPPER MIDWEST AND COMBINE WITH A CUTOFF LOW CURRENTLY OVER SOUTHERN LOUISIANA. BY FRIDAY AFTERNOON...A POWERFUL COASTAL LOW WILL DEVELOP NEAR LONG ISLAND WITH A VERY DEEP 500MB LOW CENTERED OVER THE CENTRAL APPALACHIANS. THIS PATTERN WILL BRING THE COOLEST AIR OF THE SEASON SO FAR BEGINNING THURSDAY. ANY LINGERING LIGHT RAIN OR SPRINKLES THIS EVENING OVER OUR SOUTHEASTERN COUNTIES WILL SCOOT EASTWARD INTO SOUTHEAST KENTUCKY AS THE BACK EDGE OF THE DEFORMATION ZONE ROTATES SOUTHEAST ACROSS THE TENNESSEE VALLEY. A COLD FRONT WILL MOVE SOUTH OF THE OHIO RIVER LATE THIS EVENING. OUR CURRENT LIGHT WINDS WILL INCREASE TO THE NORTHWEST LATER THIS EVENING AS STRONG HIGH PRESSURE OVER THE NORTHERN PLAINS APPROACH. SKIES WILL SLOWLY CLEAR THIS EVENING FROM NORTH TO SOUTH. COLD AIR ADVECTION REALLY GETS UNDERWAY THURSDAY WITH NORTHWEST WINDS INCREASING TO 10 TO 20 MPH WITH HIGHER GUSTS DURING THE AFTERNOON. WITH HIGHS ONLY IN THE MID 50S...TOMORROW WILL BE THE COLDEST DAY OF THIS YOUNG FALL SEASON SO FAR. NORTHERLY FLOW AND CHILLY TEMPERATURES WILL CONTINUE THROUGH EARLY SATURDAY WITH PARTLY CLOUDY SKIES AND COLD OVERNIGHT TEMPERATURES THAT ARE QUITE LIKELY TO DROP BELOW 30 EARLY SATURDAY. A WEAK DISTURBANCE MAY BRING BRIEF OVERCAST SKIES EARLY FRIDAY. OUTSIDE OF THIS HOWEVER...EXPECT PARTLY TO MOSTLY SUNNY SKIES. WINDS WILL BECOME LIGHT SATURDAY AS THE AXIS OF SURFACE HIGH PRESSURE MOVES ACROSS WESTERN TENNESSEE. .EXTENDED FORECAST (SATURDAY NIGHT THROUGH WEDNESDAY) A CHANGE IN THE UPPER AIR PATTERN THIS WEEKEND WILL BRING WARMER TEMPERATURES BEGINNING SUNDAY. THE STRONG 500MB LOW MENTIONED EARLIER WILL LOSE ITS GRIP ACROSS THE LOWER OHIO VALLEY. HEIGHTS WILL RISE AS RIDGING BEGINS TO BUILD ACROSS THE REGION. HIGH SURFACE PRESSURE WILL PASS WELL TO OUR EAST BY SUNDAY AND SOUTHWEST RETURN FLOW WILL DEVELOP ON ITS BACKSIDE. THE PROBABLE PRESENCE OF A CUTOFF LOW OFF THE EAST COAST EARLY NEXT WEEK WILL DEVELOP SOMEWHAT OF A BLOCKY PATTERN. RIDGING WILL CONTINUE OVER THE REGION SUNDAY THROUGH AT LEAST TUESDAY. MOISTURE WILL STAY SCARCE. SO....EXPECT A SERIES OF MOSTLY CLEAR DAYS SUNDAY THROUGH TUESDAY WITH RELATIVELY LIGHT WINDS MILD AFTERNOON HIGHS AND COOL NIGHTS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 313 AM CDT WED NOV 3 2010 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-040815- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 313 AM CDT WED NOV 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE WILL BE AN ELEVATED WILDFIRE RISK THIS AFTERNOON... ESPECIALLY OVER SOUTHERN ILLINOIS AND THE OZARK FOOTHILLS OF SOUTHEAST MISSOURI DUE TO LOW RELATIVE HUMIDITY AND VERY DRY VEGETATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DRY WEATHER IS FORECAST TO PERSIST FOR THE REST OF THE WEEK AND OVER THE WEEKEND. MONITOR THE FORECAST AS FIRE WEATHER CONCERNS MAY PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JP
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, November 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 266701.